I am a 62 year old male who, not surprisingly, has been experienceing a slow but steady loss of hearing over the years. I have had to adjust my televisions and radios to have a lot of treble and very little bass in order to be intelligible. Recently, I even bought a set of amplified speakers with an additional "tone" control to emphasize the highs even more.
About three months ago, I noticed that ,while lying in bed and listening to my radio, if I laid with my right ear on the pillow, the volume of the radio was set at "11". However, when I reversed my position and put my left ear on the pillow, I had to turn the volume up to "14".
Here's where things become complicated. Not only did I have a loss of "volume" in my right ear, the quality of the music or speech which I heard was extremely distorted. I will try to explain the sensation. Suppose one were listening to a radio speaker which was in a cabinet with no front cover. In other words, you would be able to see the black paper cone of which the speaker was construted. Upon very close examination, you could even see the cone vibrating if the volume was turned up loudly enough.
Now, suppose you took a razor blade or other thin cutting tool and made a thin cut in the paper cone of the speaker. The sound would immediately become distorted as the two edges of the "cut" rubbed against each other. That pretty much describes what I hear in my right ear. This sensation is combined with the aforementioned hearing loss and is really causing me problems at work and home
I have done this test with very sophistiacted radios and headphones and obtained the same results.
I have had a series of tests done by my doctor and his audiologists. They indicate that my right ear hears slightly better than my left ear and there is no indication of any distortion in either. My doctor, I am sure, now thinks I am a little bit strange. He says the next step is an MRI, with which I have no problem. However, before taking that step I thought I would do an internet search to see if I could find someone with a similar problem. Nothing has popped up so far so I thought I would try this forum. Any help will be appreciated. Tom in Baltimore
P.S. For you older folks, I can also describe my symptoms as being similar to the sound of a "waxpaper comb" harmonica.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?